Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2001, 2:49 PM CDT for LaSalle Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 15, 2001, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:00 PM CDT | Thunderstorm Wind 52 E | Olla, LA | Trees were blown down across Hwy 165. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
154 WUUS54 KSHV 151950 SVRSHV LAC059-152045- /NEW.KSHV.SV.W.0051.151949-152045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 249 PM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 345 PM CDT * AT 249 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF JENA...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA UNTIL 345 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:10 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 15, 11:10 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT SUN APR 15 2001 UPDATED TO REMOVE POPS NORTH...INCREASE THEM FOR MONROE. MAX TEMPS WERE ADJUSTED ACCORDING TO CURRENT TEMPS AND CLOUD COVER. RAISED FAR NW...LOWERED SOME OTHERS. ON THE WHOLE...FORECAST SHAPING UP WELL AS BAND OF SHWRS AND TSTMS MOVE SEWD. 17 .SHV...NONE.
In the hours before
Special weather statement, Apr 15, 10:30 AM CDT, 4 hours 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN APR 15 2001 A SOUTHWARD MOVING FRONTAL BOUNDARY WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE THREAT OF THUNDERSTORMS HAS ALREADY ENDED FOR IDABEL...NEW BOSTON...AND HOPE. MOST OF THE REMAINING ACTIVITY WILL OCCUR OVER LOUISIANA...WITH SCATTERED STORMS ALSO POSSIBLE OVER NORTHEAST TEXAS. ALTHOUGH UPPER LEVEL INSTABILITY IS GREAT...WARM TEMPERATURES IN THE LOWEST TWO MILES OF THE ATMOSPHERE WILL TEND TO INHIBIT THE POSSIBILITY OF A SEVERE WEATHER OUTBREAK. THERE REMAINS...HOWEVER...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR TODAY AND THIS EVENING FOR MUCH OF LOUISIANA...AS WELL AS FOR THOSE PORTIONS OF NORTHEAST TEXAS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. IF SEVERE THUMNDERSTORMS DO DEVELOP...THE PRIMARY THREAT POSED WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND SKYWARN NETWORKS...IS NOT YET ANTICIPATED FOR THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:23 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Apr 15, 1:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 19 min |
| Apr 15, 1:53 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 37 min |
| Apr 15, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.